MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC SOLO IA TIP, STRAIGHT, .3MM; PHACO ACCESSORY

JOHNSON & JOHNSON SURGICAL VISION, INC SOLO IA TIP, STRAIGHT, .3MM; PHACO ACCESSORY
Model Number OPO1A20STR
Medical Device Problem Codes Material Erosion (1214); Flaked (1246); Restricted Flow rate (1248)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown as it was not provided.(b)(6).Device evaluation: the actual device was not returned.A photo of model opo1a20str, lot no 085976 was provided and evaluated by the manufacturer.From the photo, there appears to be numerous scratches and gouges on distal end of the aspiration cannula.This unit would not have shipped in this condition and would have been rejected per final inspection.The amount if scratches on the tip suggests it has made repeated contact with another metallic object, either during surgery or reprocessing such as contacted with another ophthalmic instrument).Besides the suspected product show surgical residue in the aspiration port, which demonstrates that it was not reprocessed adequately.A capsular tear may have occurred if tissue was contacted by damaged surface.The aspiration port of this solo handpiece is not designed or intended to make direct contact with the capsular bag.The evidence implies that the capsular tears were either caused by the unit being used incorrectly and /or after it became damaged.The device should not have been used in this condition (against direction for use indication) the probable cause will be filed as customer use issue and customer maintenance issue since the unit was used after being damaged by improper handling and reprocessing.Manufacturing record review: per manufacturing records review report, no related non-conformity or deviations were issued during manufacturing the tip model opo1a20str, lot no 085976.All devices met material, assembly and performance specifications at the time of product released.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During a cataract procedure, a broken posterior capsule occurred on the operative eye resulting in a vitrectomy procedure.A description from the surgery center indicated during the irrigation and aspiration portion, there was resistance that was caught at the phaco tip.It was observed that the gold color surface of the tip seemed to be stripping away.The broken capsule resulted in a vitrectomy procedure and the anterior vitreous zone was resected.No additional information was provided.This is 1 of 4 reports.
 
Additional Manufacturer Narrative
In initial report, the lot number 085976 was inadvertently selected as it should have indicated lot no.085876, therefore this follow up in section has the correct lot number listed.In initial report, in section, the lot number 085976 was inadvertently listed as it should have indicated lot no.085876 all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SOLO IA TIP, STRAIGHT, .3MM
Common Device Name
PHACO ACCESSORY
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC
santa ana CA
MDR Report Key7939358
Report Number3006695864-2018-01980
Device Sequence Number2305646
Product Code HQC
UDI-Device Identifier05050474521070
UDI-Public(01)05050474521070(17)991231(10)085876
Combination Product (Y/N)Y
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOPO1A20STR
Device Catalogue NumberOPOIA20STR
Device Lot Number085876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer10/02/2018
10/25/2020
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/22/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005